Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 14, 2020, 9:59 AM CDT for Mobile County, Alabama. It took effect at Sep 15, 2020, 8:54 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2020, 9:59 AM CDT (14:59 UTC)
- In effect from
- Sep 15, 2020, 8:54 PM CDT
- Expired
- Sep 17, 2020, 10:15 AM CDT
- In force
- 37 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Mobile County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
196
WGUS44 KMOB 141459
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
959 AM CDT Mon Sep 14 2020
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Bayou Sara At Saraland affecting Mobile County.
For the Bayou Sara...including Saraland...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1000 PM CDT.
&&
ALC097-150300-
/O.NEW.KMOB.FL.W.0077.200916T1130Z-000000T0000Z/
/SARA1.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CDT Mon Sep 14 2020
The National Weather Service in Mobile has issued a
* Flood Warning for
the Bayou Sara At Saraland.
* From Wednesday morning until further notice.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday morning to a crest of 5.0 feet early Wednesday
afternoon. It will then fall below flood stage early Thursday
morning.
* Impact...At 5.0 feet, Street flooding east of the railroad becomes
widespread.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$7 follow-up statements
020
WGUS44 KMOB 142040
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
340 PM CDT Mon Sep 14 2020
...Forecast flooding changed from Moderate to Major severity for the
following rivers in Alabama...
Bayou Sara At Saraland affecting Mobile County.
For the Bayou Sara...including Saraland...Major flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 345 AM CDT.
&&
ALC097-150845-
/O.CON.KMOB.FL.W.0077.200916T1130Z-000000T0000Z/
/SARA1.3.ER.200916T0834Z.200917T0000Z.200917T1727Z.NO/
340 PM CDT Mon Sep 14 2020
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for
the Bayou Sara At Saraland.
* From Wednesday morning until further notice.
* At 12:20 PM CDT Monday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:20 PM CDT Monday was 5.0 feet.
* Forecast...The river will rise to 7.6 feet Wednesday evening. It
will then fall below flood stage early Thursday afternoon.
* Impact...At 7.5 feet, Numerous houses flood at 7.5 feet and some
evacuations also become necessary.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$160
WGUS84 KMOB 150256
FLSMOB
Flood Statement
National Weather Service Mobile AL
956 PM CDT Mon Sep 14 2020
...The Flood Warning continues for the following rivers in Alabama...
Bayou Sara At Saraland affecting Mobile County.
For the Bayou Sara...including Saraland...Major flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ALC097-151500-
/O.EXT.KMOB.FL.W.0077.200916T0834Z-200917T2328Z/
/SARA1.3.ER.200916T0834Z.200917T0000Z.200917T1727Z.NO/
956 PM CDT Mon Sep 14 2020
...The Flood Warning is now in effect until Thursday evening...
The Flood Warning continues for
the Bayou Sara At Saraland.
* From late Tuesday night to Thursday evening.
* At 12:20 PM CDT Monday the stage was 5.0 feet.
* Flood stage is 4.0 feet.
* Moderate flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:20 PM CDT Monday was 5.0 feet.
* Forecast...The river will rise above flood stage early Wednesday
morning to 7.6 feet Wednesday evening. It will fall below flood
stage again early Thursday afternoon.
* Impact...At 7.5 feet, Numerous houses flood at 7.5 feet and some
evacuations also become necessary.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$404
WGUS84 KMOB 151535
FLSMOB
Flood Statement
National Weather Service Mobile AL
1035 AM CDT Tue Sep 15 2020
...The Flood Warning continues for the following river in Alabama...
Bayou Sara At Saraland affecting Mobile County.
For the Bayou Sara...including Saraland...Major flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1045 PM CDT.
&&
ALC097-160345-
/O.CON.KMOB.FL.W.0077.200916T0834Z-200917T2328Z/
/SARA1.3.ER.200916T0834Z.200917T0000Z.200917T1727Z.NO/
1035 AM CDT Tue Sep 15 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bayou Sara At Saraland.
* From late tonight to Thursday evening.
* At 9:15 PM CDT Tuesday the stage was 2.0 feet.
* Flood stage is 4.0 feet.
* Moderate flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:20 PM CDT Monday was 5.0 feet.
* Forecast...The river will fall below flood stage early Thursday
afternoon to 1.8 feet and then begin rising early this morning. It
will then rise above flood stage late tonight to 7.6 feet tomorrow
evening. It will fall below flood stage again early Thursday
afternoon.
* Impact...At 7.5 feet, Numerous houses flood at 7.5 feet and some
evacuations also become necessary.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$836
WGUS84 KMOB 160154
FLSMOB
Flood Statement
National Weather Service Mobile AL
854 PM CDT Tue Sep 15 2020
...The Flood Warning is extended for the following river in
Alabama...
Bayou Sara At Saraland affecting Mobile County.
For the Bayou Sara...including Saraland...Major flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued as changes warranted.
&&
ALC097-161400-
/O.EXT.KMOB.FL.W.0077.200916T0154Z-200920T1200Z/
/SARA1.3.ER.200916T0125Z.200917T0600Z.200920T0600Z.NR/
854 PM CDT Tue Sep 15 2020
...The Flood Warning is now in effect until Sunday morning...
The Flood Warning continues for
the Bayou Sara At Saraland.
* From this evening to Sunday morning.
* At 3:50 PM CDT Tuesday the stage was 3.0 feet.
* Flood stage is 4.0 feet.
* Major flooding is forecast. This approaches the flood of record.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 8.5 feet early Thursday morning. It will
then fall below flood stage early Sunday morning.
* Impact...At 8.3 feet, Bayou Sara Avenue floods east of gauging
site. Numerous houses and streets flood east of the railroad
between Bayou Sara and Norton Creek.
* Flood History...This crest compares to a previous crest of 7.9
feet on 02/25/2020.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$
JW877
WGUS84 KMOB 161504
FLSMOB
Flood Statement
National Weather Service Mobile AL
1004 AM CDT Wed Sep 16 2020
...The Flood Warning is cancelled for the following river in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
...The Flood Warning continues for the following rivers in Alabama...
Bayou Sara At Saraland affecting Mobile County.
Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and
Dallas Counties.
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
ALC025-129-161615-
/O.CAN.KMOB.FL.W.0084.200917T1800Z-200916T1504Z/
/LRYA1.N.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1004 AM CDT Wed Sep 16 2020
...The Flood Warning for the Tombigbee River Near Leroy has been
cancelled...
The Flood Warning is cancelled for
the Tombigbee River Near Leroy.
* At 9:00 AM CDT Wednesday the stage was 2.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 6.1 feet
early Friday afternoon, and remain below flood stage.
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$
ALC097-170315-
/O.EXT.KMOB.FL.W.0077.000000T0000Z-200919T0300Z/
/SARA1.2.ER.200916T0125Z.200917T0600Z.200918T2100Z.NO/
1004 AM CDT Wed Sep 16 2020
...The Flood Warning is now in effect until late Friday evening...
The Flood Warning continues for
the Bayou Sara At Saraland.
* Until Friday evening.
* At 9:30 AM CDT Wednesday the stage was 2.0 feet.
* Flood stage is 4.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage to 6.2 feet just
after midnight tonight. It will then fall below flood stage Friday
afternoon and remain below flood stage.
* Impact...At 6.0 feet, Flooding of residences in the area will
occur.
* Flood History...This crest compares to a previous crest of 6.0
feet on 06/08/2020.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$
ALC047-099-131-170315-
/O.CON.KMOB.FL.W.0088.200918T1147Z-000000T0000Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 AM CDT Wed Sep 16 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Alabama River Near Millers Ferry Dam.
* From Friday morning until further notice.
* At 9:30 AM CDT Wednesday the stage was 35.8 feet.
* Flood stage is 66.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday
evening to 67.1 feet. It will then fall below flood stage Saturday
evening.
* Impact...at 76.0 feet...Cobbs Landing boat launch begins to flood.
at 68 feet...Millers Ferry Park begins to flood.
* Flood History...This crest compares to a previous crest of 71.5
feet on 11/15/2009.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$
ALC025-099-131-170315-
/O.CON.KMOB.FL.W.0089.200919T1342Z-000000T0000Z/
/CLBA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 AM CDT Wed Sep 16 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Alabama River Near Claiborne Dam.
* From Saturday morning until further notice.
* At 8:00 AM CDT Wednesday the stage was 15.2 feet.
* Flood stage is 42.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Saturday evening to 42.9 feet. The river will fall below flood
stage Saturday evening.
* Impact...at 42.0 feet...water begins to inundate the Eureka
Landing Community.
* Flood History...This crest compares to a previous crest of 45.6
feet on 03/06/1997.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$670
WGUS84 KMOB 170212
FLSMOB
Flood Statement
National Weather Service Mobile AL
912 PM CDT Wed Sep 16 2020
...The Flood Warning continues for the following river in Alabama...
Bayou Sara At Saraland affecting Mobile County.
For the Bayou Sara...including Saraland...Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued as changes warranted.
&&
ALC097-171415-
/O.EXT.KMOB.FL.W.0077.000000T0000Z-200918T0000Z/
/SARA1.1.ER.200916T0125Z.000000T0000Z.200917T1800Z.NO/
912 PM CDT Wed Sep 16 2020
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Bayou Sara At Saraland.
* Until Thursday evening.
* At 4:30 PM CDT Wednesday the stage was 2.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 4.5 feet just after midnight tonight.
It will then fall below flood stage early tomorrow afternoon.
* Impact...At 4.0 feet, Flooding of streets begins.
* Flood History...This crest compares to a previous crest of 4.5
feet on 07/13/2019.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$444
WGUS84 KMOB 171515
FLSMOB
Flood Statement
National Weather Service Mobile AL
1015 AM CDT Thu Sep 17 2020
...The Flood Warning is cancelled for the following river in
Alabama...
Bayou Sara At Saraland affecting Mobile County.
ALC097-171615-
/O.CAN.KMOB.FL.W.0077.000000T0000Z-200917T1515Z/
/SARA1.1.ER.700119T1230Z.700125T2031Z.700119T1229Z.NO/
1015 AM CDT Thu Sep 17 2020
...The Flood Warning for the Bayou Sara At Saraland has been
cancelled...
The Flood Warning is cancelled for
the Bayou Sara At Saraland.
* At 8:55 AM CDT Thursday the stage was 3.0 feet.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to a crest of 3.6 feet
this afternoon, then fall.
&&
LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
3087 8802 3082 8804 3081 8806 3082 8807
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 14, 7:04 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 14, 7:04 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
704 AM CDT Mon Sep 14 2020
.NEAR TERM /Now Through Monday night/...A well defined upper level
anticyclone is now atop Tropical Storm Sally and this along with
lessening shear has caused deep convection to continue to expand and
organize at the center of Sally's low level circulation over the
northeast Gulf. In fact, aircraft recon indicates earlier this
morning that the center has reformed within the deep convection to
the northeast of the previous center advisory location, which
along with some of the latest track guidance, has resulted in an
eastward shift to the track forecast. Sally is forecast to
intensify to a hurricane today as it tracks northwest over very
warm SST's over the northern Gulf and a continued favorable upper
air pattern. Sally is expected to be approaching the MS Sound late
tonight and early Tuesday, being roughly near the mouth of the
Mississippi River on the southeast tip of Louisiana. At this time,
Sally will be approaching the western edge of a mid level ridge
to its northeast, and thus expected to be slowing while also
turning more northward across the MS Sound. The latest forecast
has Sally coming ashore along the MS Gulf coast by Tuesday
evening.
Late Sunday afternoon, we saw the development of the first well
defined outer spiral band from Sally along and north of I-10.
Individual storm clusters within the band were very efficient in
mixing down higher momentum air/brief strong wind gusts as well as
bursts of heavy rain. Radar data shows this band has weakened.
Additional bands were rotating westward across the open Gulf
waters. We are now in an environment where we can expect to see
rain bands develop and perhaps quickly as Sally gains more
latitude. Brief strong wind gusts to tropical storm force (40-50
mph) and locally heavy rain can occur in the more well defined
bands through tonight.
Given the re-formation of the center and the eastward shift in the
track as mentioned earlier has resulted in an increased threat level
of local impacts to the area. Conditions are expected to deteriorate
going into the day Tuesday especially along our southwest zones and
across interior southeast MS. With these areas on the favored more
problematic east side of Sally's slow northward moving center, a
prolonged period of excessive rains will be evolving and increasing
the flooding threat. Note: This may be a historic flooding event. in
addition, life threatening storm surge and tropical storm force
winds are likely, with perhaps winds gusting to hurricane force at
times. Embedded tornadoes will also be possible in outer bands.
It is extremely important to stay vigilant and have an action plan
in place as short term adjustments to track and intensity can still
occur. Latest updates to the watch/warning/advisory section are
listed below. Please make sure to continue to check our webpage
(weather.gov/mob) as well as the National Hurricane Center
(www.hurricanes.gov) for the latest updates and information on
Sally. /10/12
&&
.AVIATION...
12Z issuance...MVFR ceilings have moved in with the outer
influences of Tropical Storm Sally. This will continue through the
day with showers and storms increasing throughout the afternoon.
IFR visbys will be possible during the afternoon with these bands
before steadier rain and IFR to LIFR visbys move in by early this
evening. Winds will be out of the east around 15 knots increasing
to 20 knots especially over the coastal counties. Wind gusts of
25 to 30 knots will be possible over the coastal areas this
evening especially with any of the outer bands. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Thursday morning for ALZ051>060-
261>266.
Tropical Storm Warning for ALZ052-261>266.
Storm Surge Warning for ALZ263>266.
Hurricane Watch for ALZ263>266.
High Rip Current Risk through Thursday morning for ALZ265-266.
High Surf Warning until 1 PM CDT Wednesday for ALZ265-266.
FL...Flash Flood Watch through Thursday morning for FLZ201>206.
Tropical Storm Warning for FLZ201>206.
High Rip Current Risk through Thursday morning for FLZ202-204-
206.
Coastal Flood Advisory until 1 PM CDT Wednesday for FLZ202-204-
206.
High Surf Warning until 1 PM CDT Wednesday for FLZ202-204-206.
MS...Flash Flood Watch through Thursday morning for MSZ067-075-076-
078-079.
Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>636-655-675.
Hurricane Watch for GMZ630>633.
Hurricane Warning for GMZ650-670.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:29 PM CDT | Storm Surge Warning | MOB | Baldwin, Mobile | 69 hr |
| Sep 14, 9:50 AM CDT | River Flood Warning | MOB | Baldwin | 3 days |
| Sep 14, 9:51 AM CDT | River Flood Warning | MOB | Baldwin | 21 days |
| Sep 14, 9:57 AM CDT | River Flood Warning | MOB | Baldwin | 5 days |
| Sep 14, 3:28 PM CDT | River Flood Warning | MOB | Covington, Escambia | 21 days |
| Sep 14, 3:28 PM CDT | River Flood Warning | MOB | Escambia | 12 days |
| Sep 14, 3:28 PM CDT | River Flood Warning | MOB | Escambia | 21 days |
| Sep 14, 3:28 PM CDT | River Flood Warning | MOB | Escambia | 67 hr |
| Sep 14, 3:28 PM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.